Arkansas, 2003Damaging Wind in Arkansas, March 13, 2003
March 13, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 13, 4:00 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 13, 4:00 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CST THU MAR 13 2003
AREA OF SHOWERS AND THUNDERSTORMS MOVING SLOWLY SOUTH INTO THE CWA
AT ISSUE TIME SEEMS TO BE MOVING SLOWER THAN PROGGED. ISOLATED STRONG
TO SEVERE STORMS HAVE BEEN ALONG LEADING EDGE AND THESE HAVE SHOWN
WEAKENING TREND. THIS AREA SHOULD CONTINUE MOVING SOUTH ACROSS THE
AREA THIS MORNING. FAIRLY GOOD AREA OF LIGHT RAIN IS BEHIND THIS.
BASED ON CURRENT TRENDS...WILL GO WITH 40 PERCENT POPS IN THE NORTH
FOR THIS MORNING AND 60 PERCENT IN CENTRAL AND SOUTHERN SECTIONS.
RAIN SHOULD DECREASE BY THIS AFTERNOON AS POSITIVELY TILTED SHORT
WAVE MOVES INTO THE AREA AND COLD FRONT MAKES ITS WAY INTO SOUTHERN
SECTIONS. SHORT WAVE WILL BE SLOW MOVING AND ENOUGH MOISTURE WILL
REMAIN TO KEEP SOME POPS IN THE SOUTH FOR EARLY TONIGHT. SHORT WAVE
DEVELOPS INTO A CLOSED LOW SOUTH OF THE CWA FRIDAY INTO THE WEEKEND
BUT IT SHOULD BE JUST ENOUGH SOUTH AND EAST TO NOT AFFECT THIS AREA.
DRIER AIR WILL TAKE OVER AND WILL NOT HAVE ANY POPS THROUGH EARLY
SUNDAY. WILL GENERALLY GO BETWEEN MAV AND FWC NUMBERS FOR TEMP
FORECASTS BUT WILL LEAN A LITTLE MORE TOWARD THE COOLER MAV AS
NORTHEAST WINDS BEHIND THE FRONT SHOULD LIMIT WARMING. A STRONGER
TROF APPROACHES THE AREA EARLY NEXT WEEK. MOISTURE BEGINS TO
INCREASE SUNDAY WHICH COULD LEAD TO STRATUS AND MOISTURE MAY BE
ENOUGH TO KEEP MENTION OF POPS AS EARLY AS SUNDAY AFTERNOON. BEST
CHANCE FOR RAIN WILL BE MONDAY INTO TUESDAY AS THE COLD FRONT MOVES
THROUGH AND A STRONG UPPER TROF PASSES OFF TO THE NORTHWEST. WITH
SURFACE LOW WELL BELOW 1000 MB AND 1000-500 MB THICKNESSES OVER
5600 METERS...THREAT FOR SEVERE WEATHER WILL BE PRESENT ALTHOUGH
IT DOES NOT LOOK AS FORBODING AS IT DID A COUPLE OF DAYS AGO.
.LZK...NONE
Hazardous weather outlook, Mar 13, 5:49 AM CST, 1 hour 6 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131730-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS MOST OF ARKANSAS TODAY AND TONIGHT
BEFORE STALLING NEAR THE LOUISIANA BORDER. THERE WILL BE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE PASSAGE OF
THIS FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LEVELS OVER
SOUTH CENTRAL ARKANSAS LATE THIS AFTERNOON AND EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE SHOWERS AND THUNDERSTORMS ACROSS MOST OF ARKANSAS ON
MONDAY AND TUESDAY WITH THE PASSAGE OF ANOTHER COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY
TONIGHT FOR PARTS OF SOUTH CENTRAL ARKANSAS.
32
Thunderstorm Wind, Jefferson
- When
- March 13, 6:55 AM CST
- Where
- Jefferson County, Noble Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.167, -91.867
Thunderstorm winds knocked down some large tree limbs and blew a few sheets of tin off a building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in West Virginia, March 13, 20038 injured · $16,000 · 1 event
- Damaging Winds in Georgia, March 13, 2003$227,000 · 50 kt wind · 2 events
- Flash Flood and Hail in Texas, March 13, 2003$76,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Mississippi, March 13, 2003$48,000 · 1 in hail · 17 events
- Wildfire in U.S. Virgin Islands, March 13, 2003$100,000 · 1 event
- Damaging Wind in Missouri, March 13, 2003$50,000 · 80 kt wind · 1 event
- Damaging Wind in Florida, March 13, 2003$40,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 13, 2003$18,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, March 13, 2003$18,000 · 60 kt wind · 1 event
- High Wind in Nevada, March 13 to 14, 200365 kt wind · 8 events
- High Wind in Oregon, March 13, 200396 kt wind · 6 events
- High Surf in Hawaii, March 13 to 14, 20036 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347462.